Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Budesonide (entocort) - stomach pain while travelling overseas


08-26-2017, 01:18 AM   #1
Kela80
 
Kela80's Avatar
 
Join Date: Nov 2011
Location: Melbourne
Budesonide (entocort) - stomach pain while travelling overseas

Hi

I'm currently travelling overseas and my doc gave me budesonide in case if my symptoms got worse. I was going to toilet very often and was seeing more blood in my stools.

I started with 9mg in morning yesterday morning and by late afternoon I had bloating and stomach pain. Woke up this morning with still more stomach pain.

Has anyone experienced this. If so what did you do. Lower dose? Stop? Continue ?

Help would be very much appreciated.


__________________
Ante

33yo Melbourne Australia
Primary Scelrosis Cholangitis 1998
Crohns 2000
Divertculitis 1999
Stoma 2011
Reversal 2013
08-26-2017, 06:39 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Is there a medical person you can seek advice from? I dont know about stopping just point blank.

__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
08-26-2017, 09:38 AM   #3
Kela80
 
Kela80's Avatar
 
Join Date: Nov 2011
Location: Melbourne
Is there a medical person you can seek advice from? I dont know about stopping just point blank.


I've sent an email to my doc but it's a weekend


08-26-2017, 09:40 PM   #4
Jabee
Senior Member
 
Jabee's Avatar
 
Join Date: Oct 2016
Location: Massachusetts

My Support Groups:
I've taken budesonide on and off for several years. It's never caused me any stomach pain and since the medication is released in the latter part of the ileum it might not be causing the stomach pain and bloating. Could the symptoms be from the flare rather than the budesonide? At the same time everyone reacts differently to medication, and prednisone (which is a very different formulation from budesonide) can cause stomach pain. Are you anywhere you could get to a doctor or clinic if it gets worse? You could always try not taking it and see if your symptoms improve, worsen, or stay the same.
08-27-2017, 12:42 AM   #5
Kela80
 
Kela80's Avatar
 
Join Date: Nov 2011
Location: Melbourne
I've stopped taking it. I'm now quite confident it is pancreatitis which I've had a few weeks ago due to an ercp. This time I suspect it's drug induced. I've had Imuran do this to me once before.

I'm going to get bloods this morning to see my lipase levels. I'm a liver transplant recipient so may need to go home. Will talk to my team and see what they say. Thanks for your help.


09-11-2017, 10:23 PM   #6
hredner
 
Join Date: Aug 2016
Location: Nashville, Tennessee
Hi

I'm currently travelling overseas and my doc gave me budesonide in case if my symptoms got worse. I was going to toilet very often and was seeing more blood in my stools.

I started with 9mg in morning yesterday morning and by late afternoon I had bloating and stomach pain. Woke up this morning with still more stomach pain.

Has anyone experienced this. If so what did you do. Lower dose? Stop? Continue ?

Help would be very much appreciated.
Yes!!!!!i had horrible stomache pain with the Entocort. I unfortunately had to stop it because the pain was so bad, especially in the mornings. I tried carafate and Prilosec to help but it didn't work. Good luck, hope it gets better. Definitely let your doctor know!
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Budesonide (entocort) - stomach pain while travelling overseas
Thread Tools


All times are GMT -5. The time now is 08:23 AM.
Copyright 2006-2017 Crohnsforum.com